MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; WA22367A

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; WA22367A
Model Number WA22367A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.Related patient identifiers: (b)(6).
 
Event or Problem Description
It was reported during therapeutic gynecologic surgery, myomectomy/transurethral resection (turi) under sedation, the resectoscope caused a first to second degree burn to the patient.The burn was reported to be from the genital area (pubic area) to the buttocks.The procedure was completed with the same device as planned.Burns were discovered after the procedure.The patient was treated with a cold water wash and topical ointment; the patient was initially hospitalized for original procedure and scheduled for discharge the following day, but the discharge was postponed and hospitalization was extended for three days for observation.The patient has since been discharged.There were no reports of medical intervention.Additionally, it was reported that there were no problems with the product, and the situation was monitored.As the procedure was switched urgently from normal resection to turi, the patient plate that was attached to the patient was heated quickly, leading to possible overheating.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated field:g1 - contact office email.The device was not returned to olympus for inspection, and the reported failure was not confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely that the following led to the malfunction: incomplete use of the neutral electrode or the irrigation fluid being heated above body temperature.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was provided by the customer.

Brand Name
WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE
Common Device Name
WA22367A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22391670
Report Number9610773-2025-04278
Device Sequence Number9160723
Product Code KNS
UDI-Device Identifier04042761066242
UDI-Public04042761066242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22367A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA22026A (OUTER SHEATH); WA22040A (INNER SHEATH, FOR 26 FR. OUTER SHEATH); WA22302D (HF-RESECTION ELECTRODE, LOOP); WA22306D (HF-RESECTION ELECTRODE); WA2T412A (TELESCOPE 12°); WA2T430A (TELESCOPE 30°)
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown